Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Risk Move
Apr 25, 2006

I was diagnosed in Aug 2003 and put on med (Lamivudine, Nervirapine and Zidovudine- Duovir N) in Dec 2003 and have been on them since then till 2006 Jan. Due to some probs,not medical more personal I haven't been using for 3 months this 27th April. I'm scared though as I'm aware of possible side effects such as resistance. What worries even more is that our doctors mostly don't give the critical advice one needs in this part of the world -Africa, like I usually read about from that part of the world. I have just had a CD4 check and waiting for results tomorrow but it's expensive for Viral Load test worse for resistance test, you are talking of millions in my currency, unfortunately even hospitals don't do it for patients cos of cost. Will it it stillbe safe for me to continue the above mentioned combo if advised to do by doctor or what can you advise. I really need inforamtion and help soon as I don't want to be attacked with OIs, tho noticed a persistant cold and chills. PLEASE HELP.

Response from Dr. Henry

In general if your CD4 count is improving and /or your absolute lymphocyte count is increasing along with weight stability/gain then the odds are good that you are still responding well to your medication. Given the limited access to tests and alternative medications it has been very reassuring to see reports that the outcome of treatment withe generic meds like Duovir-N has matched the outcome seen in studies from the US and Europe using newer meds and fancy/expensive tests (the New York Times even ran a headline that African patients beat US patients!!). A key factor is connecting with an HIV provider who is experienced and interested in your case (that is tough given the shortage of providers) so I hope you are blessed with a good HIV doc or nurse or other provider!! It is important to emphasize that taking the medications continuously minimizing stopping and starting or mising doses is the best way to improve the odds for maximum benefit. KH



Previous
I MUST beg to differ with you Dr. Henry on the "toxicity issue", but...!
Next
Extremely Elevated Trigligerides

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement